Alert archive / Illinois / Tornado Warnings in 2007
Tornado Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at May 15, 2007, 2:33 PM CDT for Will County, Illinois. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2007, 2:33 PM CDT (19:33 UTC)
- Expired
- May 15, 2007, 2:51 PM CDT
- In force
- 18 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Will County, IL
The radar
The Chicago radar (KLOT), 39 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 151934 TORLOT ILC197-152015- /O.NEW.KLOT.TO.W.0004.070515T1933Z-070515T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 233 PM CDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL WILL COUNTY IN NORTHEAST ILLINOIS... * UNTIL 315 PM CDT * AT 229 PM...A TRAINED SPOTTER REPORTED A TORNADO JUST SOUTH OF UNIVERSITY PARK...MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL BE NEAR... BEECHER BY 240 PM... CRETE BY 245 PM... TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR NORTHEASTERN ILLINOIS. LAT...LON 4146 8780 4130 8780 4131 8755 4146 8755 $$ WILSON
1 follow-up statement
000 WWUS53 KLOT 151951 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 251 PM CDT TUE MAY 15 2007 ILC197-152001- /O.CAN.KLOT.TO.W.0004.000000T0000Z-070515T2015Z/ WILL IL- 251 PM CDT TUE MAY 15 2007 ...THE TORNADO WARNING FOR EAST CENTRAL WILL COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND NO LONGER POSES A SEVERE WEATHER THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR NORTHEASTERN ILLINOIS. LAT...LON 4146 8780 4130 8780 4131 8755 4146 8755 $$ WILSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at May 15, 2:00 PM CDT, 33 minutes earlier.
Area forecast discussion, May 15, 2:00 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 200 PM CDT TUE MAY 15 2007 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... MAIN CONCERN FOR THE REST OF THE AFTERNOON WILL BE DEVELOPING CONVECTION OVER THE SOUTHEASTERN PORTIONS OF THE CWA. WATCH NUMBER 275 IS IN EFFECT UNTIL 02Z THIS EVENING...BUT WILL LIKELY ONLY LAST THIS LONG FOR THE FAR EASTERN PORTION OF THE WATCH AREA OVER NORTHWESTERN INDIANA. CONVECTIVE ACTIVITY DEVELOPING ALONG THE PREFRONTAL TROUGH WILL TAP DECENT LOW LEVEL MOISTURE WITH SFC DEWPOINTS ARND 60F AND BNDRY LAYER WINDS OF 40-50KT. INITIALLY...THE PRIMARY THREAT WILL BE SVR HAIL...BUT AS CELLS ORGANIZE INTO SHORT LINES...60+KT WIND GUSTS WILL BE POSSIBLE. WHILE THE MAIN SEVERE THREAT WILL REMAIN SOUTH OF INTERSTATE 80 AND EAST OF INTERSTATE 55...SOME TSRA DVLPMENT IS POSSIBLE TO THE NORTH BUT SVR POTENTIAL IS MINIMAL...AS THE MORE IMPRESSIVE INSTABILITY WILL REMAIN SOUTH AND EAST OF THE SFC BNDRY. FOR THE REMAINDER OF THE NEAR TERM...THROUGH THE OVERNIGHT HRS...HAVE ESSENTIALLY TIMED THE PASSAGE OF THE PREFRONTAL TROUGH AND TRAILING COLD FRONT BASED OFF OF RADAR/SATELLITE TRENDS AND THE WRFARW GUIDANCE. THE NEXT SIGNIFICANT CONCERN FOR THE REMAINDER OF THE SHORT TERM WILL FOCUS ON TS ACTIVITY ON WEDNESDAY AFTERNOON AND EVENING. THE NAM IS TRENDING STRONGER AND A TOUCH FASTER WITH A NRN STREAM SHORT WAVE DROPPING OUT OF THE NORTHERN MISSISSIPPI VALLEY WEDNESDAY MORNING AND PASSING OVER THE CHICAGO METRO AREA IN THE EVENING. THE BEST UPPER LEVEL FORCING WILL BE BTWN 00Z AND 06Z IN THE EVENING...JUST AFTER THE TIME OF MAX HEATING. SO...WOULD EXPECT ANOTHER ROUND OF TS ACTIVITY WITH HAIL/WIND BEING THE MAIN CONCERNS. MOVING INTO THE LONGER TERM...HAVE TRENDED TOWARD THE NCEP MANUAL GUIDANCE WITH THE EXCEPTION OF SOME ADJUSTMENTS TO TEMPERATURES FOR THE WEEKEND. HAVE OPTED TO DROP TEMPS A FEW DEGREES BELOW THE NCEP GUIDANCE AND AND THE MEX MOS GIVEN THE EXTENDED PERIOD OF EASTERLY FLOW OFF OF THE COOL LAKE MICHIGAN WATERS. WITH WATER TEMPS STILL ONLY IN THE 50S...SHOULD BE LOWER TEMPS...PARTICULARLY ALONG THE LAKE FRONT. KREIN && .AVIATION... 115 PM CDT FOR 18Z TAFS...COMPLEX FRONTAL SYSTEM WORKING THROUGH NRN IL THIS AFTERNOON. WINDS WILL VEER TO N-NW LATER IN THE DAY AS COOLER AIR SLIDES IN. CIGS EXPECTED TO DETEREORATE TO MVFR OR LOW MVFR LATE IN THE DAY AND TONIGHT AS RAIN AND SHOWERS INCR. PERIOD OF THUNDERSTORMS UNTIL AROUND SUNSET WITH WDLY SCTD STORMS ALREADY NEAR PIA. MAIN PERIOD OF TSTM THREAT FROM 20Z-00. SECOND IMPULSE ROTATING THROUGH THE REGION ON WED WILL PROLONG MVFR CONDS AND THREAT OF SHOWERS. KML && .MARINE... 210 PM CDT COMPLEX FRONTAL SYSTEM SOUTH OF LM HAS DEVELOPED WEAK SFC LOW PRESSURE OVER THE SOUTHERN HALF OF THE LAKE DURING THE AFTERNOON. THE LOW SHOULD MOVE OFF TO THE EAST EARLY THIS EVENING WITH HIGH PRESSURE OF 30.3 INCHES OVER WESTERN NEBRASKA MOVING TOWARD THE LAKE THURSDAY SUPPORTING A NORTH FETCH FOR A COUPLE DAYS. THE HIGH WILL BE BY THE LAKE FRIDAY LEADING TO A RETURN OF SW WINDS FOR THE WEEKEND. KL .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, May 15, 4:30 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT TUE MAY 15 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-160930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT TUE MAY 15 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A LINE FROM WAUKEGAN TO BURLINGTON TO DEKALB TO PAW PAW. THE MAIN SEVERE THREAT WILL BE DAMAGING WIND AND HAIL. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-160930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT TUE MAY 15 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS THROUGH TUESDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO HALBACH
In the hours before
Local storm report, May 15, 1:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
152 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND GST DWIGHT 41.10N 88.42W
05/15/2007 M60.00 MPH LIVINGSTON IL PUBLIC
60 MPH WIND GUST MEASURED AT DWIGHT, IL AIRPORT
0143 PM HAIL COAL CITY 41.29N 88.28W
05/15/2007 E0.88 INCH GRUNDY IL TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN COAL CITY
&&
CGITROLocal storm report, May 15, 2:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
210 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL MORRIS 41.37N 88.43W
05/15/2007 E0.75 INCH GRUNDY IL TRAINED SPOTTER
PENNY SIZE HAIL.
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:36 PM CDT | Severe Thunderstorm Warning | LOT | Grundy | 39 min |
| May 15, 1:49 PM CDT | Severe Thunderstorm Warning | LOT | Will | 41 min |
| May 15, 2:11 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 34 min |
| May 15, 2:45 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 46 min |
| May 15, 2:54 PM CDT | Special Marine Warning | LOT | 66 min | |
| May 15, 2:54 PM CDT | Special Marine Warning | LOT | 66 min | |
| May 15, 3:13 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 43 min |
| May 15, 4:17 PM CDT | Severe Thunderstorm Warning | LOT | Will | 12 min |
Nearby
Tornado Warnings in Illinois, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.